Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

Groups Acting on Quasiconvex Spaces and Translation Numbers

Aleksandar Poleksić
Proceedings of the American Mathematical Society
Vol. 128, No. 11 (Nov., 2000), pp. 3177-3183
Stable URL: http://www.jstor.org/stable/2668651
Page Count: 7
  • Read Online (Free)
  • Download ($30.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Groups Acting on Quasiconvex Spaces and Translation Numbers
Preview not available

Abstract

We prove that groups acting geometrically on δ-quasiconvex spaces contain no essential Baumslag-Solitar quotients as subgroups. This implies that they are translation discrete, meaning that the translation numbers of their nontorsion elements are bounded away from zero.

Page Thumbnails

  • Thumbnail: Page 
3177
    3177
  • Thumbnail: Page 
3178
    3178
  • Thumbnail: Page 
3179
    3179
  • Thumbnail: Page 
3180
    3180
  • Thumbnail: Page 
3181
    3181
  • Thumbnail: Page 
3182
    3182
  • Thumbnail: Page 
3183
    3183